On swept volume formulations: Implicit surfaces

K. Abdel-Malek, J. Yang, D. Blackmore

Research output: Contribution to journalArticle

23 Scopus citations

Abstract

Recent developments in the formulations for generating swept volumes have made a significant impact on the efficiency of employing such algorithms and on the extent to which formulations can be used in representing complex shapes. In this paper, we outline a method for employing the representation of implicit surfaces using the Jacobian rank deficiency condition presented earlier for the sweep of parametric surfaces. A numerical and broadly applicable analytic formulation is developed that yields the exact swept volume.

Original languageEnglish
Pages (from-to)113-121
Number of pages9
JournalCAD Computer Aided Design
Volume33
Issue number1
DOIs
StatePublished - Jan 2001

Cite this